Help Anyone With Allergies Amp Asthma

4 Replies
Jokat - July 10

I'm 6 weeks pregnant and the more I read the more nervous I get! I have a 4 yr. old and my dh and I have been ttc for 3 years. We had one m/c in '04 and 9 rounds of clomid without success which we stopped in April. Suddenly here I am, pregnant and totally amazed! I've also been taking Metformin since last October because my ob/gyn diagnosed me with PCOS. Now that I'm expecting I'm very nervous about a repeat m/c and the more I read the worse it gets cause it seems to me like it could have something to do with my meds for Asthma and Allergies aswell. I've had allergies all my life to animals, pollen, etc...with my son, I never had to worry about them cause my allergies virtually disappeared when I was about 5 weeks preg. Now since he was born they've gotten much worse to the point I use my inhaler 3 to 4 times a day and the doctor's won't let me take anything else because of our ttc and now the pregnancy! I always took Aerius for my allergies but there is no proven research on this drug for safety of it's use during pregnancy. Now I'm scared to use anything at all even my inhaler!! But without both meds I can hardly breath most of the time!! I'm miserable and my doctor says that I shouldn't be taking anything for the allergies except benadryl or sudafed but here's the catch!! I'm allergic to both those meds!! The last time I had a reaction to taking one of them 3 yrs ago I almost died so they are totally out of the question. and from what I've read, having uncontrolled asthma is even worse than taking my meds. Can't get a straight answer out of any of the doctors and I'm going nuts with worry. If anyone has a similar situation please let me know what you did or didn't do!

 

Jokat - July 13

Guess no one else in the world has Asthma or Allergies, right??

 

DeeJay - July 14

Hello, i am 32 weeks pregnant and I have severe allergies and athsma also. I also had trouble concieving, but I did not suffer a m/c. I am able to take benadryle which is safe, but you said you can't take that. I also am taking claratin D 2x a day, a nose spray (prescription), albuterol inhailer as needed, singulair 1x a day, and I may need to start steriods soon, although I am trying to hold off as I am already swollen and don't want to b__w up any more. I know people say how can all that med be safe, the issue is if I don't take it I don't breath, and not breathing seems to me to be worse than some medicine. My baby is growing just fine and everything is going ok with her. Sometimes you have to do what you have to do, and unless people suffer from allergies as terrible as mine, I don't care what they say. My doc knows what I am taking and is ok with it. I really hope you can take something that gives you relief.

 

skn331 - July 15

I too have asthma and allerigies. I have been taking Advair, albuterol and Zyrtec. I am 37 weeks pregnant now and having my baby by scheduled c-section on Monday (due to other unrelated complications) My asthma got MUCH better while I was pregnant (although some of that improvement has to be attributed to quitting smoking) Ask you doc about Advair. Its a miracle drug for me and its safe in pregnancy. My asthma doc and OB both rea__sured me that it is much more detrimental to the baby if I am not breathing than to take the drugs. Sounds like you need to get it under control if you are taking your albuterol 3 or 4 times a day. You are at more risk of having a major episode....if your doc doesnt understand about asthma I would HIGHLY recommend finding another doc that does... You NEED to be on meds to keep it under control... just using your albuterol wont cut it, its not safe.

 

Jokat - July 16

Hi everyone and thanks for the input. My doctor does know how bad my asthma situation is but there seems to be no options safe for me. I have taken Advair before but I didn't tell you I have a heart condition called PSVT that is extremely aggrivated by drugs like Advair. It's a condition that makes my heart race (up to 250 beats/minute) and requires immediate medical attention and injections of a drug they use in heart attack patients to make it stop.The condition could kill me. if aggrivated too often it will weaken my heart. I know I probably sound like a mess but I can't help that. So far the doctor seems to think that the only safe thing for me at the moment is to take Reactine(cetrizine) once a day and to continue use of my Ventolin inhaler. I use to use Flovent before but since it's a steroid the doctor doesn't want me to use it until the need seems great enough. Anyways, I go for an appointment and ultrasound on Wednesday this week so hopefully I can get more answers then. Thanks again for your help.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Start A New Discussion